Alert archive / Nevada / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Elko, NV

July 11, 2009

NWS Elko, NV issued this red flag warning at Jul 11, 2009, 8:44 PM PDT. It took effect at Jul 12, 2009, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2009, 8:44 PM PDT (03:44 UTC)
In effect from
Jul 12, 2009, 1:00 PM PDT
Expired
Jul 12, 2009, 9:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 120344
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
844 PM PDT SAT JUL 11 2009

NVZ457-121300-
/O.UPG.KLKN.FW.A.0002.090712T2000Z-090713T0400Z/
/O.NEW.KLKN.FW.W.0002.090712T2000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
844 PM PDT SAT JUL 11 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA ZONE 457...

A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND  
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY...FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA. 

DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE BY TO THE NORTH OF
NEVADA ON SUNDAY...DRAGGING A COLD FRONT ACROSS THE SILVER STATE
LATE SUNDAY AFTERNOON AND SUNDAY EVENING. STRONG WINDS AHEAD OF
AND ALONG THE COLD FRONT WILL COMBINE WITH DRIER AIR MOVING IN
FROM THE SOUTHWEST TO RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS
ACROSS FIRE WEATHER ZONE 457. WIND GUSTS OF 30 TO 35 MPH WITH
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE LIKELY SUNDAY
AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JM
3 follow-up statements
000 
WWUS85 KLKN 120924
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
224 AM PDT SUN JUL 12 2009

NVZ457-130000-
/O.CON.KLKN.FW.W.0002.090712T2000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
224 AM PDT SUN JUL 12 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
CENTRAL NEVADA ZONE 457...

A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND  
    EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY...FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA ZONE 457.

DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE BY TO THE NORTH OF
NEVADA TODAY...DRAGGING A COLD FRONT ACROSS THE SILVER STATE LATE
THIS AFTERNOON AND EVENING. STRONG WINDS AHEAD OF AND ALONG THE
COLD FRONT WILL COMBINE WITH DRIER AIR MOVING IN FROM THE
SOUTHWEST TO RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS
FIRE WEATHER ZONE 457. WIND GUSTS OF 30 TO 35 MPH WITH RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT ARE LIKELY THIS AFTERNOON
AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JM
000 
WWUS85 KLKN 122212
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
312 PM PDT SUN JUL 12 2009

NVZ457-130400-
/O.CON.KLKN.FW.W.0002.000000T0000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
312 PM PDT SUN JUL 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND  
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING...FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA ZONE 457.

DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE BY TO THE NORTH OF
NEVADA...DRAGGING A COLD FRONT ACROSS THE SILVER STATE LATE THIS
AFTERNOON AND EVENING. STRONG WINDS AHEAD OF AND ALONG THE COLD
FRONT WILL COMBINE WITH DRIER AIR MOVING IN FROM THE SOUTHWEST TO
RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER
ZONE 457. WIND GUSTS OF 30 TO 35 MPH WITH RELATIVE HUMIDITY VALUES
OF 5 TO 15 PERCENT WILL OCCUR THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CEC
000 
WWUS85 KLKN 130351
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
851 PM PDT SUN JUL 12 2009

NVZ457-130500-
/O.EXP.KLKN.FW.W.0002.000000T0000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
851 PM PDT SUN JUL 12 2009

...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
ZONE 457 WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
ZONE 457 WILL EXPIRE AT 9 PM PDT THIS EVENING.

DISCUSSION...WINDS HAVE BEGUN TO SUBSIDE BELOW THE CRITICAL
THRESHOLD ACROSS ZONE 457 THIS EVENING. RELATIVE HUMIDITIES...WHILE
STARTING TO SLOWLY CLIMB...MAY TAKE A FEW HOURS BEFORE CLIMBING
ABOVE 15%. WINDS OF 10 TO 15 MPH WITH GUSTS BETWEEN 20 AND 25 MPH
WILL STILL BE COMMON THROUGH 11 PM BEFORE SUBSIDING.

$$

JM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 11, 2:28 PM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, Jul 11, 2:28 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
228 PM PDT SAT JUL 11 2009

.SYNOPSIS...AN INCREASE IN MOISTURE ACROSS THE REGION WILL RESULT
IN MOSTLY CLOUDY SKIES...AND ISOLATED THUNDERSTORMS THIS EVENING.
A LOW PRESSURE SYSTEM WILL START SWEEPING THE MOISTURE AWAY LATER
SUNDAY...BUT NOT BEFORE ANOTHER DAY OF ISOLATED THUNDERSTORMS
ACROSS MAINLY NORTHEASTERN NEVADA. DRY AND SUNNY WEATHER WILL
RETURN MONDAY AND LAST THROUGH NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY. UPPER LOW OFF THE PAC NW
COAST IN COMBINATION WITH UPPER HIGH OVER TEXAS IS DRAWING
SUBTROPICAL MOISTURE UP FROM THE SOUTH. EXTENSIVE CLOUD COVER SO
FAR TODAY HAS INHIBITED HEATING SO HAS PUT A DAMPER ON CONVECTION.
SATELLITE PICS SHOW UPPER CLOUDS CLEARING OUT OF SOUTH CENTRAL
NEVADA AT THIS TIME. THIS WILL ALLOW MORE SURFACE HEATING TO TAKE
PLACE SO SHOULD SEE SOME ISOLATED LATE AFTERNOON AND EVENING
THUNDERSTORMS DEVELOP ACROSS CNTRL NV. NOT SURE IF HIGHER CLOUD
COVER WILL EXIT NRN NV IN TIME TO ALLOW ENOUGH HEATING TO GET ANY
THUNDERSTORMS GOING...BUT LEFT ISOLATED TSTMS IN THE FCST AS NOT
CONFIDENT ENOUGH TO REMOVE THEM AT THIS TIME. UPPER LOW WILL MOVE
INTO SWRN OREGON BY SUNDAY AFTN. THIS WILL PUT 60-70 KT JET OVER
NERN NV. THIS IN COMBINATION WITH SOME MID LEVEL MOISTURE AND
INSTABILITY WILL BE ENOUGH TO KICK OFF A SOME TSTMS ACROSS NERN NV
AND THE NRN PART OF CNTRL NV...WITH THE BEST CHANCE OVER THE NRN
PART OF ELKO COUNTY. AS UPPER LOW MOVES ACROSS IDAHO ON MONDAY IT
WILL BRING DRIER AND COOLER AIR INTO NV ENDING THE THREAT OF
TSTMS. HOWEVER BOTH THE GFS/NAM STILL SHOW A LITTLE MOISTURE AND
INSTABILITY OVER SRN WHITE PINE COUNTY ASSOCIATED WITH WEAK FRONTAL
BOUNDARY. FOR NOW JUST PUT 5-10 POPS IN THE GRIDS WITH NO MENTION
OF WEATHER...BUT LATER SHIFTS MIGHT NEED TO PUT IN A MENTION OF
TSTMS IF LATER MODEL RUNS CONTINUE TO SHOW THIS SCENARIO.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. 70KT H3 JET EXITS TO THE
EAST MONDAY NIGHT...WITH RIDGING BUILDING IN FROM THE WEST-SOUTHWEST
FOR THE RETURN OF DRY AND GENERALLY STABLE CONDITIONS THROUGH NEXT
WEEKEND. HIGH TEMPERATURES TUESDAY WILL BE A COUPLE DEGREES BELOW
NORMAL...HOWEVER A WARMING TREND BEGINS MID-WEEK...WITH HIGHS
WEDNESDAY REBOUNDING TO 2-5 DEGREES ABOVE NORMAL. MOST AREAS WILL
CONTINUE TO WARM A DEGREE OR TWO ON THURSDAY AND FRIDAY. ANOTHER
UPPER LEVEL LOW IS PROGGED TO APPROACH THE PAC NW NEXT
SATURDAY...WITH A 50-60KT H3 JET MOVING INTO EXTREME NW NEVADA. IF
THIS VERIFIES...SHOULD BEGIN TO SEE A SLIGHT COOLING TREND...SOME
HIGHER CLOUDS MOVING INTO NW NEVADA...AND BY EARLY NEXT WEEK WE
COULD SEE INCREASING SW FLOW AND MOISTURE OVER THE CENTRAL HIGHLANDS
FOR THE RETURN OF AT LEAST SOME AFTERNOON CUMULUS CLOUDS.
&&

.AVIATION...CEILINGS OF 10-15K WILL PERSIST THROUGH THE EVENING
HOURS ACROSS MOST OF NORTHERN AND CENTRAL NEVADA. WILL ALSO SEE
ISOLATED TO SCATTERED THUNDERSTORMS IN CENTRAL NEVADA THIS
EVENING...WITH THE HIGHEST PROBABILITY OF THUNDERSTORMS BEING LANDER
AND EUREKA COUNTIES. SOME STORMS MAY PRODUCE BRIEF MODERATE TO HEAVY
RAINS AS WELL AS OUTFLOW WINDS VRB25G40KT. INSTABILITY AND THE
THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH-CENTRAL NEVADA
EARLY SUNDAY AFTERNOON...WITH THE THREAT INCREASING OVER EASTERN
NEVADA LATER IN THE AFTERNOON.
&&

.FIRE WEATHER...CLOUD COVER HAS INHIBITED CONVECTION THIS AFTN BUT
SATELLITE PICS SHOW CLEARING BEGINNING TO TAKE PLACE OVER SOUTH
CNTRL NV WHICH WILL ALLOW MORE HEATING THE REST OF THE AFTN.
THEREFORE THE BEST CHANCES FOR TSTMS TONIGHT WILL BE OVER CNTRL
NV. LEFT ISOLATED TSTMS IN NRN NV ALSO THIS EVENING BUT WITH CLOUD
COVER CLEARING LATE THIS AFTN MIGHT NOT BE ENOUGH TIME TO GET
TSTMS TO FORM...BUT WAS NOT CONFIDENT ENOUGH TO REMOVE TSTMS FROM
THE FCST. WITH UPPER LOW MOVING INTO SWRN OREGON ON SUNDAY MAIN
FOCUS FOR TSTMS SUNDAY WILL BE OVER NERN NV AS DRIER AIR WILL MOVE
INTO CNTRL NV. WINDS ARE STILL LOOKING MARGINAL FOR RED FLAG
CONDITIONS OVER CNTRL NV ZONE 457 FOR SUNDAY AFTN SO WILL CONTINUE
WITH THE FIRE WEATHER WATCH FOR NOW AND LET THE MID SHIFT DECIDE
WHETHER TO UPGRADE TO A WARNING OR CANCEL IT AFTER THE NEXT MODEL
RUN THIS EVENING. AS UPPER LOW MOVES INTO IDAHO MONDAY IT WILL
BRING A DRY AIR MASS INTO THE REGION FOR AN END TO THE THREAT OF
TSTMS. THESE DRY CONDITIONS WILL CONTINUE THROUGH THE END OF NEXT
WEEK.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH IN EFFECT FROM 1 PM SUNDAY UNTIL 9 PM SUNDAY FOR
NVZ457.
&&

91/96/96
Hazardous weather outlook, Jul 11, 3:05 PM PDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
305 PM PDT SAT JUL 11 2009

NVZ013-030>037-121200-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
305 PM PDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TONIGHT AND SUNDAY.

MOISTURE FROM THE SOUTH WILL BRING THE THREAT OF ISOLATED
THUNDERSTORMS TO CENTRAL AND EASTERN NEVADA THIS EVENING AND TO
NORTHEAST AND NORTH CENTRAL NEVADA SUNDAY AFTERNOON. THE MAIN THREAT
FROM ANY STORMS IS STRONG GUSTY WINDS UP TO 50 MPH.

A LOW PRESSURE SYSTEM WILL PASS NORTH OF THE STATE SUNDAY. DUE TO
THE STRONG AND GUSTY WINDS ASSOCIATED WITH THIS SYSTEM...COMBINED
WITH DRIER AIR MOVING INTO THE REGION...A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR NORTHERN NYE COUNTY AND THE SOUTHERN PORTIONS OF
LANDER AND EUREKA COUNTIES FOR SUNDAY AFTERNOON AND EVENING. PLEASE
SEE PRODUCT RNORFWLKN FOR FURTHER MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Red Flag Warnings in Nevada, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.